MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH INNER SHEATH, LONG, FOR WA22018A AND WA22019A; RESECTOSCOPE

OLYMPUS WINTER & IBE GMBH INNER SHEATH, LONG, FOR WA22018A AND WA22019A; RESECTOSCOPE
Model Number WA22017A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis due to hospital policy.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.This report has been submitted by the importer under this mdr report number 2429304-2023-00252.
 
Event or Problem Description
The customer reported to olympus that during the procedure, the ceramic tip on the inner sheath broke off in the patient.The patient was large with a very large prostate and elevated bladder neck.Visibility was poor due to bleeding.The doctor was putting a lot of torque on the scope and the sheath and damaged the sheath in the process.When the sheath was removed, it was noticed it was broken.The doctor was informed that the piece needed to be retrieved, and he stated he could not at that time and he would retrieve it when the patient came back for the robot prostate.A catheter was inserted and the case was aborted.
 
Additional Manufacturer Narrative
The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely the suggested event occurred due to one of the following mechanisms.Thermo-mechanical fatigue.Wear and tear.Improper handling (impact, shock).However, the subject device was not returned and the specific root cause of the suggested event could not be identified.The event can be prevented by following the instructions for use which state: warning -infection control risk "properly reprocess the product before first and each subsequent use following the instructions in this manual and in the system guide endoscopy.Improper and/or incomplete reprocessing can cause infection of the patient and/or medical personnel." 4.1 inspection and testing -inspecting the product."visually inspect the product.Make sure that it has: -- no corrosion.-- no dents.-- no scratches.Ceramic insulation at distal end - visually inspect the ceramic insulation at the sheath¿s distal end before each use.Do not use the instrument in case of damage (e.G.Cracks, fractures)." warning.Risk of injury."impact, fall, shock or similar stress can damage the ceramic insulation at the sheath¿s distal end.Damaged instruments can cause injuries to the patient and/or user." "do not use the instrument if damaged." -damaged product: "if the product is damaged or does not function properly, contact an olympus representative or an authorized service center." olympus will continue to monitor field performance for this device.

Brand Name
INNER SHEATH, LONG, FOR WA22018A AND WA22019A
Common Device Name
RESECTOSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17484474
Report Number9610773-2023-02164
Device Sequence Number17957075
Product Code FJL
UDI-Device Identifier04042761051514
UDI-Public04042761051514
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K931995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22017A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer03/28/2024
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale